Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 83, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 2, 2006, 2:17 PM MDT for Fremont County, Colorado. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2006, 2:17 PM MDT (20:17 UTC)
- Expired
- Jul 2, 2006, 2:56 PM MDT
- In force
- 39 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Fremont County, CO
The radar
The Pueblo radar (KPUX), 121 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.3 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -263 J/kg
- Mixed-layer LCL
- 1198 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 022017 SVRPUB COC043-022145- /O.NEW.KPUB.SV.W.0083.060702T2017Z-060702T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 217 PM MDT SUN JUL 2 2006 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL FREMONT COUNTY IN CENTRAL COLORADO... * UNTIL 345 PM MDT... * AT 213 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COTOPAXI...OR ABOUT 55 MILES WEST OF PUEBLO...AND MOVING EAST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... TEXAS CREEK. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. FREQUENT OR CONTINUOUS LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM HITS. LAT...LON 3846 10573 3828 10573 3827 10533 3848 10532 $$
3 follow-up statements
000 WWUS55 KPUB 022030 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 230 PM MDT SUN JUL 2 2006 COC043-022145- /O.CON.KPUB.SV.W.0083.000000T0000Z-060702T2145Z/ FREMONT CO- 230 PM MDT SUN JUL 2 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT FOR CENTRAL FREMONT COUNTY... AT 225 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COTOPAXI...OR 55 MILES WEST OF PUEBLO...MOVING EAST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... TEXAS CREEK. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. FREQUENT OR CONTINUOUS LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM HITS. LAT...LON 3844 10570 3831 10568 3828 10532 3848 10532 $$
000 WWUS55 KPUB 022049 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 248 PM MDT SUN JUL 2 2006 COC043-022145- /O.CON.KPUB.SV.W.0083.000000T0000Z-060702T2145Z/ FREMONT CO- 248 PM MDT SUN JUL 2 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT FOR SOUTH CENTRAL FREMONT COUNTY... AT 246 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF TEXAS CREEK...OR 48 MILES WEST OF PUEBLO...MOVING EAST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... ROYAL GORGE. WEST CENTRAL CANON CITY. OPEN RURAL COUNTRY SOUTH OF HIGHWAY 50. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. FREQUENT OR CONTINUOUS LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM HITS. LAT...LON 3843 10569 3827 10560 3827 10525 3846 10527 $$
000 WWUS55 KPUB 022056 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 256 PM MDT SUN JUL 2 2006 COC043-022106- /O.CAN.KPUB.SV.W.0083.000000T0000Z-060702T2145Z/ FREMONT CO- 256 PM MDT SUN JUL 2 2006 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL FREMONT COUNTY... THE IMMEDIATE THREAT OF SEVERE WEATHER HAS ENDED. HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA. LAT...LON 3843 10569 3827 10560 3827 10525 3846 10527 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:38 AM MDT, 10 hours 39 minutes earlier.
Area forecast discussion, Jul 2, 3:38 AM MDT, 10 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 338 AM MDT SUN JUL 2 2006 .SHORT TERM... (TODAY AND TONIGHT) ...POTENTIAL FOR STRONG STORMS LATE THIS AFTERNOON AND EVENING... CONVECTION HAS PRETTY MUCH DIED OFF OVER THE PLAINS THIS MORNING...AND SHOULD SEE SOME SUN THIS MORNING OVER MUCH OF OUR CWA. TODAY IS SHAPING UP IN A SOMEWHAT SIMILAR FASHION TO YESTERDAY...ANOTHER DAY WITH MARGINAL SEVERE POSSIBILITIES AS STORMS MOVE OFF THE MOUNTAINS THIS AFTERNOON. MID LEVEL FLOW MAY BE A TAD STRONGER AS A SHORTWAVE MOVES THROUGH E CO LATER THIS AFTERNOON. SHEAR WILL INCREASE TO ABOUT 30 KT OR SO AS THE LLJ STRENGTHENS FOR THE S THIS EVE. ONE DIFFERENCE FROM YESTERDAY IS THAT BL HAS BEEN MOISTENED BY TODAYS CONVECTION...RESULTING IN DEWPOINTS ABOUT 10 DEGREES HIGHER THIS MORNING OVER MUCH OF THE PLAINS. WHILE SOME OF THIS WILL MIX OUT...SEEMS PROBABLE THAT MOISTURE WILL BE SOMEWHAT BETTER TODAY THAN IT WAS YESTERDAY. SO...DESPITE RATHER TAME MODEL PARAMETERS...WOULD NOT BE SURPRISED TO SEE A SEVERE STORM OR TWO LATER TODAY. MAIN THREAT WOULD BE MARGINALLY SEVERE HAIL. COULD AGAIN SEE SOME LOCALLY HEAVY RAINFALL TONIGHT AS THINGS CONSOLIDATE OVER THE PLAINS. TEMPS SHOULD BE TOP OFF AROUND CLIMO TODAY...AROUND 90 OVER THE PLAINS AND 60S/70S FOR MTS AND HIGH VALLEYS. ROSE .LONG TERM... (MONDAY THROUGH SATURDAY) ...CONTINUED SEASONABLE... NOT MUCH CHANGE IN THE CURRENT PATTERN IS EXPECTED THIS PERIOD. BROAD RIDGE WILL CONTINUE OVER THE WESTERN CONUS. THIS RIDGE IS FORECAST TO REMAIN ON THE MOIST SIDE AND FLOW IS FORECAST TO REMAIN RATHER WEAK. THIS SHOULD KEEP THINGS ON THE SEASONABLE SIDE BOTH PRECIP AND TEMP WISE. DETAILS... MONDAY AFTERNOON AND EVENING COULD BE ON THE WETTER SIDE. ANOTHER SURGE WILL BE WORKING DOWN THE PLAINS MONDAY MORNING AND FLOW SHOULD GO UPSLOPE BY AFTERNOON. POINT SOUNDINGS BY LATER AFTERNOON ALONG THE I-25 CORRIDOR ARE SATURATED WITH MODERATE LOW LVL UPSLOPE FLOW. THIS SHOULD BRING A PRETTY GOOD CHANCE OF PRECIP TO THE REGION DURING THIS PERIOD AND HAVE BUMPED POPS UP TO THE 50% RANGE ALONG THE CORRIDOR. THIS PRECIP SHOULD CONTINUE ON THE PLAINS INTO THE LATE EVENING HOURS...ESPECIALLY SOUTH OF HIGHWAY 50. WITH THE GOOD CHANCE OF PRECIP EXPECTED THIS DAY...MAY HAVE TO KEEP A CLOSE EYE ON THE BURN SCARS AND A FLASH FLOOD WATCH MAY BE NEEDED. FOR TUESDAY...4TH JULY...NW FLOW AT MID LVLS WILL CONTINUE. IT APPEARS IT MAY BE A BIT MORE STABLE ON THE PLAINS THIS DAY AND LESS CONVECTIVE PRECIP IS PAINTED IN THE GUIDANCE. HOWEVER WITH UPSLOPE FLOW CONTINUING BELIEVE BEST CHANCE POPS WILL BE OVER THE MTNS AND I-25 CORRIDOR ONCE AGAIN. PRECIP SHOULD END A BIT EARLIER THAN ON MONDAY. BY WED...FLOW ALOFT PRIMARILY FROM THE NORTH. THIS PATTERN TYPICALLY FAVORS THE PLAINS TO BE ON THE DRIER SIDE WITH MOST OF THE ACTIVITY IN THE HIER TRRN OF THE FCST AREA. LATE IN THE WEEK INTO THE WEEKEND...GFS SHOWS RIDGE MOVING A BIT MORE TO THE EAST WITH WEAK S-SW FLOW IN THE MID LVLS OVER THE AREA. THIS FLOW PATTERN SHOULD BRING THE MSTR UP FROM OLD MEXICO SO CONTINUED CHANCE OF AFTERNOON AND EVENING SHOWERS WILL CONTINUE WITH THIS MONSOON PATTERN OVER THE REGION./HODANISH && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 44/34
Hazardous weather outlook, Jul 2, 7:00 AM MDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 700 AM MDT SUN JUL 2 2006 COZ058>089-093>099-031300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 700 AM MDT SUN JUL 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS MORNING OVER THE MOUNTAINS. THESE STORMS WILL BECOME STRONGER AND MORE NUMEROUS DURING THE AFTERNOON...AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH COLORADO. A FEW STORMS MAY BECOME SEVERE LATE THIS AFTERNOON AND EVENING OVER THE PLAINS. THE MAIN THREATS FROM THESE STORMS WILL BE HAIL UP TO ONE INCH IN DIAMETER...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL. LOCAL FLASH FLOODING MAY BE POSSIBLE THIS EVENING AS LOW LEVEL WINDS STRENGTHEN FROM THE SOUTH...BRINGING MORE MOISTURE TO THESE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EVERY DAY. MONSOON MOISTURE HAS MOVED INTO THE STATE AND WILL REMAIN OVER THE REGION THROUGH THE WEEK. THIS MOISTURE...COMBINED WITH WEAK COOL FRONTS OCCASIONALLY MOVING ACROSS THE REGION WILL BRING A THREAT OF THUNDERSTORMS TO THE AREA EVERY DAY THIS WEEK...AND INTO NEXT WEEKEND. THE PRIMARY THREATS FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER THE SOUTHEAST PLAINS.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 6:30 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 91 min |
| Jul 2, 3:40 PM MDT | Severe Thunderstorm Warning | PUB | Teller | 65 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.